MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 PFC SIG RPF INS SZ 4 10MM; PFC SIGMA RP-F : KNEE TIBIAL INSERT

DEPUY INTERNATIONAL LTD - 8010379 PFC SIG RPF INS SZ 4 10MM; PFC SIGMA RP-F : KNEE TIBIAL INSERT
Model Number 95-1040
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Joint Dislocation (2374); Swelling/ Edema (4577)
Date of Event 09/03/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical adverse event received for infected left total knee replacement infection - deep.Event is serious and is considered moderate.Event is definitely not related to device and is definitely related to procedure.Date of implantation: (b)(6) 2015; date of event (onset): (b)(6) 2015; (left knee).Treatment: on (b)(6) 2015, revision of femur, tibial tray, and insert; patella component was retained.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
1.On (b)(6) 2015, the patient had a left computer navigated total knee replacement to address gonarthrosis.Depuy components were used during this procedure, including depuy patella and depuy cement x1 (sticker sheet page 2 of 48).2.A letter dated (b)(6) 2015, noted the patient had pain and radiograph is noted show tibial component is loosening.* a.There was no side provided on the medical letter provided, the information correlates with an (b)(6) 2015 lab collection for left knee loosening.3.An operation record from (b)(6),2015, findings noted an infected left tkr.¿polyethylene and femoral component loosely cemented¿.There was a deep infection in the left (not right) knee, and a first stage of a 2-stage revision.Prior medical records note the patient was experiencing pain prior to the revision.A.No mention of tibial component loosening in the short operation records b.On (b)(6) 2015 (sticker page 12/48 femoral component, cement x2, and insert ) left knee c.** dates in #3, provided range from (b)(6) 2015, but it would be reasonable to conclude that they pertain to the same event.4.A letter dated (b)(6) 2016, the patient is noted to have some pain with effusion.No side provided on the letter, but it would be reasonable to assume the left knee.5.On (b)(6) 2016 patient had a washout and revision of left knee (b)(6), 2016 as the patient¿s knee was still infected.The temporary implants were removed and antibiotic impregnated spacers were placed.An ultrasound guided left knee aspiration was collected on (b)(6), 2016, revealed joint effusion with synovial thickening.6.(b)(6) 2016, radiographs are noted to show lucencies surrounding the surgical material unchanged from (b)(6), 2016, there is a small knee effusion 7.(b)(6), 2016, the medical records, patient was noted to have second stage revision left total knee replacement for infection on (b)(6), 2016.8.Sticker page 41/48 with depuy components.No date on sticker sheet.It is revision knee products for the left knee, presumably implanted on (b)(6),2016.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, and h6 (patient,device) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PFC SIG RPF INS SZ 4 10MM
Common Device Name
PFC SIGMA RP-F : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key13282986
Report Number1818910-2022-01065
Device Sequence Number11970602
Product Code NJL
UDI-Device Identifier10603295230410
UDI-Public10603295230410
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number95-1040
Device Catalogue Number951040
Device Lot Number621488
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/01/2022
04/14/2022
04/14/2022
04/30/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/02/2022
04/18/2022
04/29/2022
05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 2G 40G; DEPUY DUOFIX MBT TRAY SZ 4; SIG PS150 FEM COMP SZ 4 L
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight109 KG